Alert archive / Kentucky / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 13, 1997, 1:00 PM CDT for Henderson County, Webster County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1997, 1:00 PM CDT (18:00 UTC)
- Expired
- Jun 13, 1997, 1:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Henderson County, KY, Webster County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:15 PM CDT | Thunderstorm Wind 50 | Henderson, KY | Several trees and a power line were down in and around Henderson. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WUUS1 KPAH 131759 RRA SVRPAH KYC101-233-131830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST KENTUCKY ...HENDERSON COUNTY...WEBSTER COUNTY A SEVERE THUNDERSTORM WILL PASS THROUGH OR NEAR DIXON AND BY 115 PM. AT 1255 PM...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ABOUT 35 MILES SOUTHWEST OF EVANSVILLE INDIANA...NEAR MORGANFIELD KENTUCKY. MOVEMENT WAS EAST AT 30 MPH. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:04 AM CDT, 10 hours 56 minutes earlier.
Area forecast discussion, Jun 13, 2:04 AM CDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT FRI JUN 13 1997 FORECAST ISSUE WILL BE POPS AND TEMPS. LATEST SATELLITE/88D LOOPS SHOW CONVECTION ALONG LINE OF LOW LEVEL CONVERGENCE IN CENTRAL ILLINOIS. ACTIVITY ASSOCIATED WITH SURFACE TROF ANALYZED AT 13/06Z ACROSS CENTRAL ILLINOIS EXTENDING WEST ACROSS MISSOURI INTO EAST KANSAS. WEAK ISENTROPIC LIFT NOTED AT 13/06Z ON 304K SURFACE (ETA NTRANS LOOP)...500 MB WIND MAX FROM 13/00Z RUC MODEL AND SHORT WAVE ANALYZED ON 13/00Z 700/500 MB CHARTS ...ALSO APPEAR ASSOCIATED WITH THIS CONVECTION. NEXT SHORT WAVE ADVERTISED BY BOTH MODELS TO SLIP INTO FORECAST AREA THIS AFTERNOON. AIDED BY DIURNAL HEATING & BOUNDARY REMMANTS FROM CURRENT CONVECTION...EXPECT A ROUND OF SCATTERED STORMS. FORECAST SOUNDINGS (KPAH/KEVV) HAVE CONVECTIVE TEMPERATURES (NEAR 80) WITHIN REACH OF ANTICIPATED HIGH TEMPS. CONVECTION SHOULD LAST INTO EVENING AND LAST UNTIL TROF PASSAGE. UPPER LEVEL WIND PATTERN WILL REMAIN WEAK WITH FORECAST AREA SANDWICHED BETWEEN STRONGER UPPER LEVEL FLOW PATTERNS TO NORTH AND SOUTH. 50 PERCENT POPS FOR TODAY & TONIGHT LOOK GOOD. FWC MAX TEMPS HAVE SLOWLY BEEN TRENDING DOWN TOWARD ACTUAL VALUES. LIKE AROUND 80 FOR NORTHERN TEIR OF COUNTIES WITH 80 TO 85 FOR REST OF FORECAST AREA. PAUL W
In the hours before
Special weather statement, Jun 13, 10:44 AM CDT, 2 hours 16 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131845- THUNDERSTORM OUTLOOK...VALID UNTIL 700 AM SATURDAY NATIONAL WEATHER SERVICE PADUCAH KY 1045 AM CDT FRI JUN 13 1997 ...SCATTERED THUNDERSTORMS POSSIBLE THROUGH TONIGHT... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WEAKEN AS IT WORKS ITS WAY ACROSS THE AREA THIS MORNING AND EARLY THIS AFTERNOON. THE THICK VEIL OF CLOUDINESS...AS WELL AS THE RAIN...WILL TEMPORARILY STABILIZE THE ATMOSPHERE FOR A TIME TODAY. EVEN AS THIS AREA OF STORMS WEAKENS...MANY BOUNDARIES WILL BE LAID DOWN ACROSS THE REGION...POSSIBLY ACTING AS THE FOCUSING MECHANISM FOR RE-DEVELOPMENT OF STORMS LATE THIS AFTERNOON AND EVENING. WHETHER STORMS DEVELOP AGAIN LATER TODAY WILL DEPEND UPON HOW QUICKLY THE CLOUD COVER THINS AND TEMPERATURES RISE. THE ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE THROUGH TONIGHT...WITH LIFTED INDICES OF -4 TO -6 AND CAPE VALUES OF 1500 TO 2000. A RATHER UNIMPRESSIVE WIND FIELD SHOWS A UNIDIRECTIONAL PATTERN THAT DOES NOT SUPPORT TORNADIC SUPERCELLS. LATER TONIGHT...ANOTHER SHORTWAVE WILL TRACK ALONG THE ARKANSAS/MISSOURI BORDER AND THEN INTO TENNESSEE. THIS FACT...COMBINED WITH A COLD FRONT SAGGING SOUTH THROUGH CENTRAL ILLINOIS...WILL INTRODUCE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF STORMS OVERNIGHT WILL BE SOUTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO VIENNA ILLINOIS TO EVANSVILLE INDIANA. SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS BOTH THIS AFTERNOON AND TONIGHT...WITH THE MAIN THREAT BEING VERY HEAVY RAIN...DAMAGING STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND SMALL HAIL. THE STORMS WILL MOVE TO THE NORTHEAST AT 20 TO 30 MPH. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. KEYSOR
Special weather statement, Jun 13, 10:45 AM CDT, 2 hours 15 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131845- THUNDERSTORM OUTLOOK...VALID UNTIL 700 AM SATURDAY NATIONAL WEATHER SERVICE PADUCAH KY 1045 AM CDT FRI JUN 13 1997 ...SCATTERED THUNDERSTORMS POSSIBLE THROUGH TONIGHT... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WEAKEN AS IT WORKS ITS WAY ACROSS THE AREA THIS MORNING AND EARLY THIS AFTERNOON. THE THICK VEIL OF CLOUDINESS...AS WELL AS THE RAIN...WILL TEMPORARILY STABILIZE THE ATMOSPHERE FOR A TIME TODAY. EVEN AS THIS AREA OF STORMS WEAKENS...MANY BOUNDARIES WILL BE LAID DOWN ACROSS THE REGION...POSSIBLY ACTING AS THE FOCUSING MECHANISM FOR RE-DEVELOPMENT OF STORMS LATE THIS AFTERNOON AND EVENING. WHETHER STORMS DEVELOP AGAIN LATER TODAY WILL DEPEND UPON HOW QUICKLY THE CLOUD COVER THINS AND TEMPERATURES RISE. THE ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE THROUGH TONIGHT...WITH LIFTED INDICES OF -4 TO -6 AND CAPE VALUES OF 1500 TO 2000. A RATHER UNIMPRESSIVE WIND FIELD SHOWS A UNIDIRECTIONAL PATTERN THAT DOES NOT SUPPORT TORNADIC SUPERCELLS. LATER TONIGHT...ANOTHER SHORTWAVE WILL TRACK ALONG THE ARKANSAS/MISSOURI BORDER AND THEN INTO TENNESSEE. THIS FACT...COMBINED WITH A COLD FRONT SAGGING SOUTH THROUGH CENTRAL ILLINOIS...WILL INTRODUCE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF STORMS OVERNIGHT WILL BE SOUTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO VIENNA ILLINOIS TO EVANSVILLE INDIANA. SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS BOTH THIS AFTERNOON AND TONIGHT...WITH THE MAIN THREAT BEING VERY HEAVY RAIN...DAMAGING STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND SMALL HAIL. THE STORMS WILL MOVE TO THE NORTHEAST AT 20 TO 30 MPH. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. KEYSOR
Local storm report, Jun 13, 12:13 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM IL WIND DAMAGE
06/13/97 JOHNSON TREES DOWN ACROSS ROUTE 37
NEAR BUNCOMBE REPORTED BY
COUNTY SHERIFFLocal storm report, Jun 13, 12:15 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM IL WIND DAMAGE
06/13/97 JOHNSON TREES DOWN ACROSS ROUTE 37
NEAR BUNCOMBE REPORTED BY
COUNTY SHERIFFLocal storm report, Jun 13, 12:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1153 AM MARION IL .75 INCH HAIL
06/13/97 WILLIAMSON HAIL REPORTED BY ESDA AT
MARIONLocal storm report, Jun 13, 12:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1153 AM B MARION IL .75 INCH HAIL
06/13/97 WILLIAMSON HAIL REPORTED BY ESDA AT
MARIONThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:02 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 28 min |
| Jun 13, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 26 min |
| Jun 13, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 32 min |
| Jun 13, 4:23 PM CDT | Flash Flood Warning | PAH | Fulton, Hickman | 2 hr |
| Jun 13, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 31 min |
| Jun 13, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 38 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 37 min |
| Jun 13, 5:35 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 40 min |
| Jun 13, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 43 min |
| Jun 13, 6:16 PM CDT | Tornado Warning | PAH | Muhlenberg | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.